Jump to content

Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


The role of high-dose intravenous immunoglobulin (IVIg) in rheumatology

  • Please log in to reply
1 reply to this topic

#1 GocartMoz


    Silver Member

  • Members
  • PipPipPipPip
  • 164 posts
  • Location:Florida

Posted 25 March 2010 - 01:23 AM

The role of high-dose intravenous immunoglobulin (IVIg) in rheumatology. IVIG remains relatively safe compared with other immunosuppressive drugs. Headaches and fatigue are common side effects but fortunately the more severe problems such as aseptic meningitis, venous thromboembolism and acute renal failure remain rare. Prashantha M. Vaitla. Rheumatology. 02/23/10. (Also see: Medications)

This item was posted in the ISN Newsroom. Check the Newsroom every day for the latest scleroderma medical and support information.

#2 janey


    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 25 March 2010 - 05:04 AM

I found this article very encouraging! I've been on IVIg treatments for 6 years this month. I'm now up to one 3-day treatment every 8 to 10 weeks. Every time we've tried stopping the treatments, my muscle enzymes (CPK) and fatigue started increasing again. It's a very expensive procedure, but thank goodness for insurance. So far, they have approved every treatment (knock on wood :emoticon-bang-head: ) and since it's considered out patient, I don't even have a co-payment (once my deductible is met). My only side effect is a 24 hour migrane that starts 24 hours after the treatments are finished. I can set my clock by it.

I'm no a big fan of the 3 days being hooked up, but I always have lots to do between computer work, reading and just listening to music. The 3 days is well worth the energy it gives me and the way it has held my CTDs at bay.

Thanks for finding and posting this article!
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)